It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Can BP on meds go TOO low?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2006, 09:57 PM   #1
    Spikeinthmoring
    Newbie
    (male)
     
    Spikeinthmoring's Avatar
     
    Join Date: Apr 2006
    Location: Cortes Island BC Canada
    Posts: 2
    Spikeinthmoring HB User
    Can BP on meds go TOO low?

    I’m cutting back on some meds but my noon till 4 PM readings average 100/65. Of course I can’t stand up too quickly without dizziness and feel very dull, “logi” from 10 AM til 4 PM -take my first meds at 8 AM second at 8 PM. I now take NO Salt or Coffee. Is this BPgeting TOO low?

    History: two weeks ago, while driving, got crosseyed and dizzy, vomiting, after sleeping and waking still cross-eyed, next day flown to nearby hospital and had CAT scan, and many other tests. It seems they diagnosed a ‘micro’ stroke, because of untreated HP and if another, it would be more serious. For a week they monitored and built me a plethora of meds to slowly bring BP down. In two days the vision returned to normal and by release time, one week later, my waking morning BP was 140/95. -highest was 190/120 ( it seems while sleeping, my BP is OK)

    My local doc and I are adjusting the many meds to find and/or lessen the ‘zombie’ feelings...

    I WAS on 8meds: 8 AM AND 8PM (twice a day plus extras)
    12mg Hhydochlorothiazide, (once a day) 10mg Enalopril, 5mg Amlodipine, 100mg Labetalol, 250mg metholdopa

    I’m now on a reduced 6-7 meds
    no metholdopa and no amlodipine and just 50mg labetalol twice a day

    AND
    6 PM: 50mg Cozaar
    evening: 80mg ASA and 20mg simvastatin


    Morinng spike at home, went from 140/100 to 115/82 My midday lows are109/72 to 95/65 with an average pulse of 66. What wories me is looking at the 4 or 5 times a day for 10 days -is ALL readings are slowly going down!

     
    Sponsors Lightbulb
       
    Old 04-12-2006, 05:09 AM   #2
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Can BP on meds go TOO low?

    Spike,

    Did your doctors tell you whether your "micro-stroke" (sounds like an event midway between a TIA <trans ischemic attack> lasting minutes to hours and full-blown stroke lasting several days to much longer.

    I'm not up on stroke and there isn't much to be done once once is underway. But basically there are two very different types: ischemic, caused by a clot that cuts off blood; and hemorrhagic, caused by a burst blood vessel bleeding into the head. Did you doctor spell out for sure which one you had? Prevention should be different depending on the origin...the ischemic being the more common.

    To prevent future ischemic strokes, blood thinners and probably deplaquing agnts like statins might be very advisable without toomuch worry about BP. But for hemorrhagic stroke, it is URGENT to keep the BBP down, and perhaps forget about blood thinners and anti-clotting regimens.

    Do I read the time frame right: You were on NO BP drugs till this TIA and THEN they put you on the bushel of drugs and are now cutting back on some of them?

    Did they do any CAT scans or MRI's or just jump to the conclusion it was a stroke becasue of your hypertension?

     
    Old 04-12-2006, 07:23 AM   #3
    Spikeinthmoring
    Newbie
    (male)
     
    Spikeinthmoring's Avatar
     
    Join Date: Apr 2006
    Location: Cortes Island BC Canada
    Posts: 2
    Spikeinthmoring HB User
    Re: Can BP on meds go TOO low?

    They believe it was slight hemorrhagic stroke, (quote- it is URGENT to keep the BBP down, and perhaps forget about blood thinners and anti-clotting regimens.)

    (Did they do any CAT scans or MRI's or just jump to the conclusion it was a stroke becasue of your hypertension?)
    Yes The CAT scan showed no damage. No MRI. What is this?

    (Do I read the time frame right: You were on NO BP drugs till this TIA and THEN they put you on the bushel of drugs and are now cutting back on some of them? )

    CORRECT: Some 13 years ago I was averaging 135/90 and my dr would “tut, tut”. My next dr put me on a MED and I had bad side effects, I was drinking then. I said if I made BP rise then perhaps I can help BP lower.

    During the next 10 years, I changed things, Retired, quit drinking, smoking, ate healthy, excercised, went to a naturalpath, changed location, -city to country, reviived spiritual practices, tried not to white coat, focus, on my BP, and so on.

    My question is still unanswered. is BP getting too low in the day?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need help understanding the different pain relief qualities of meds kerry63 Pain Management 12 02-02-2009 12:45 PM
    Newbie with question about meds. crzygrl_78 Pain Management 3 02-03-2005 06:57 AM
    Possible answers as to why some are having trouble getting pain meds. tkgoodspirit Pain Management 11 01-14-2005 05:11 AM
    Questions about Heavy Duty Meds and Doctors Ouchies4Me Pain Management 6 12-19-2004 08:19 PM
    Ever run out of meds early? pain-intheneck Pain Management 5 10-08-2004 12:59 PM
    Question on meds Kissa Pain Management 7 07-25-2004 06:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:32 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!